| Catalog Number |
3L92511 |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Codes |
Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907)
| Date of Event |
07/22/2013
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that patient underwent revision due to metallosis and pseuodotumor.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿metallosis and pseuodotumor.Replacement needed¿.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that corail2 std size 11 presents sings of organic material and what appears to be bone ingrowth adhered to the fixation surface.Additionally, signs of what appears to be wear were observed at the taper area, which could indicate micromotion between the interfaces of the stem and the femoral head.Marks of extraction attempts were also found on the stem's neck.The observed condition of the device might contribute the reported metallosis event.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection and functional testing were not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the corail2 std size 11 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : there is no evidence suggesting manufacturing or material error as a potential cause for the incident involving the asr platform.Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.